Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013, Article ID 574696, 9 pages
http://dx.doi.org/10.1155/2013/574696
Research Article

Transient and Steady-State Responses of an Asymmetric Nonlinear Oscillator

Departamento de Ingeniería Mecánica, Tecnológico de Monterrey, Campus Monterrey, E. Garza Sada 2501 Sur, 64849 Monterrey, NL, Mexico

Received 16 February 2013; Revised 4 May 2013; Accepted 10 May 2013

Academic Editor: Miguel A. F. Sanjuán

Copyright © 2013 Alex Elías-Zúñiga and Oscar Martínez-Romero. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. J. Stoker, Non-Linear Vibrations in Mechanical and Electrical Systems, Intersciense, New York, NY, USA, 1950.
  2. A. H. Nayfeh, “Resolving controversies in the application of the method of multiple scales and the generalized method of averaging,” Nonlinear Dynamics, vol. 40, no. 1, pp. 61–102, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. H. Hu, “Exact solution of a quadratic nonlinear oscillator,” Journal of Sound and Vibration, vol. 295, no. 1-2, pp. 450–457, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. Belhaq and F. Lakrad, “On the elliptic harmonic balance method for mixed parity non-linear oscillators,” Journal of Sound and Vibration, vol. 233, no. 5, pp. 935–937, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. H. Tamura, “Exact solutions of the free vibration of a nonlinear system with a quadratic spring: expressions of the solution and trial methods for the Fourier coefficients,” The Japan Society of Mechanical Engineers International Journal, vol. 33, no. 4, pp. 506–512, 1990. View at Google Scholar
  6. H. Hu, “Solution of a mixed parity nonlinear oscillator: harmonic balance,” Journal of Sound and Vibration, vol. 299, no. 1-2, pp. 331–338, 2007. View at Publisher · View at Google Scholar · View at Scopus
  7. H. Cao, J. M. Seoane, and M. A. F. Sanjuán, “Symmetry-breaking analysis for the general Helmholtz-Duffing oscillator,” Chaos, Solitons & Fractals, vol. 34, no. 2, pp. 197–212, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. Elías-Zúñiga, “Analytical solution of the damped Helmholtz-Duffing equation,” Applied Mathematics Letters, vol. 25, no. 12, pp. 2349–2353, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. I. Kovacic, M. J. Brennan, and B. Lineton, “On the resonance response of an asymmetric Duffing oscillator,” International Journal of Non-Linear Mechanics, vol. 43, no. 9, pp. 858–867, 2008. View at Publisher · View at Google Scholar · View at Scopus
  10. S. Jeyakumari, V. Chinnathambi, S. Rajasekar, and M. A. F. Sanjuan, “Vibrational resonance in an asymmetric duffing oscillator,” International Journal of Bifurcation and Chaos, vol. 21, no. 1, pp. 275–286, 2011. View at Publisher · View at Google Scholar · View at Scopus
  11. J. J. Sinou, “Transient non-linear dynamic analysis of automotive disc brake squeal—on the need to consider both stability and non-linear analysis,” Mechanics Research Communications, vol. 37, no. 1, pp. 96–105, 2010. View at Publisher · View at Google Scholar · View at Scopus
  12. R. J. Monroe and S. W. Shaw, “On the transient response of forced nonlinear oscillators,” Nonlinear Dynamics, vol. 67, no. 4, pp. 2609–2619, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  13. R. J. Monroe and S. W. Shaw, “Nonlinear transient dynamics of pendulum torsional vibration absorbers—part I: theory,” Journal of Vibration and Acoustics, vol. 135, no. 1, Article ID 011017, 10 pages, 2013. View at Publisher · View at Google Scholar
  14. X. Dong, G. Chen, and L. Chen, “Controlling the uncertain Duffing oscillator,” in Proceedings of the 1st International Conference on Control of Oscillations and Chaos, vol. 2, pp. 419–422, August 1997. View at Scopus
  15. S. Bowong, F. M. Moukam Kakmeni, and J. L. Dimi, “Chaos control in the uncertain Duffing oscillator,” Journal of Sound and Vibration, vol. 292, no. 3-5, pp. 869–880, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. A. Elías-Zúniga, “Analysis of a beam-column system under varying axial forces of elliptic type: the exact solution of Lamé's equation,” International Journal of Solids and Structures, vol. 41, no. 8, pp. 2155–2163, 2004. View at Publisher · View at Google Scholar · View at Scopus
  17. S. M. Sah and B. Mann, “Transition curves in a parametrically excited pendulum with a force of elliptic type,” Proceedings of the Royal Society of London. Series A, vol. 468, no. 2148, pp. 3995–4007, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  18. A. Elías-Zúñiga, “A general solution of the Duffing equation,” Nonlinear Dynamics, vol. 45, no. 3-4, pp. 227–235, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. V. T. Coppola and R. H. Rand, “Averaging using elliptic functions: approximation of limit cycles,” Acta Mechanica, vol. 81, no. 3-4, pp. 125–142, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. P. F. Byrd and M. D. Friedman, Handbook of Elliptic Integrals for Engineers and Physicists, Springer, Berlin, Germany, 1954. View at MathSciNet
  21. A. Elías-Zuñiga, “On the elliptic balance method,” Mathematics and Mechanics of Solids, vol. 8, pp. 263–269, 2003. View at Google Scholar
  22. A. Elías-Zúñiga, “Application of Jacobian elliptic functions to the analysis of the steady-state solution of the damped duffing equation with driving force of elliptic type,” Nonlinear Dynamics, vol. 42, no. 2, pp. 175–184, 2005. View at Publisher · View at Google Scholar · View at Scopus
  23. R. E. Mickens, “A generalization of the method of harmonic balance,” Journal of Sound and Vibration, vol. 111, no. 3, pp. 515–518, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. A. Elías-Zúñiga and M. F. Beatty, “Forced vibrations of a body supported by viscohyperelastic shear mountings,” Journal of Engineering Mathematics, vol. 40, no. 4, pp. 333–353, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet